Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 29, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 28, 1999, 11:27 PM EDT for Alcona County, Iosco County, Michigan. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 1999, 11:27 PM EDT (03:27 UTC)
- Expired
- Jun 29, 1999, 12:25 AM EDT
- In force
- 58 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
Counties Alcona County, MI, Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 111 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 11:40 PM EDT | Thunderstorm Wind 50 | Glennie, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 3.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
109 WUUS1 KAPN 290328 RRA SVRAPN MIC001-069-290425- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1127 PM EDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALCONA COUNTY IN NORTHEASTERN LOWER MICHIGAN IOSCO COUNTY IN NORTHEASTERN LOWER MICHIGAN * UNTIL 1225 AM EDT * AT 1123 PM EDT...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM 20 MILES NORTH OF MIO SOUTH TO NEAR WEST BRANCH. THE STORMS WERE MOVING EAST AT 40 MILES AN HOUR. * THE SEVERE THUNDERSTORMS WILL REACH... HALE AROUND 1145 PM EDT GLENNIE AROUND 1145 PM EDT HARRISVILLE AROUND 1210 AM EDT TAWAS CITY AROUND 1210 AM EDT REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF WIND GUSTS BETWEEN 60 AND 70 MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND CAUSE MINOR STRUCTURAL DAMAGE. SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:55 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 28, 9:55 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 955 PM EDT MON JUN 28 1999 BAND OF STRONG THUNDERSTORMS OCCASIONALLY PRODUCING DAMAGING WIND GUSTS PUSHING INTO UNSTABLE AIRMASS ACROSS CENTRAL/EASTERN COUNTIES OF FA...SHOULD CONTINUE TO PRODUCE STRONG WIND GUSTS FOR THE NEXT COUPLE OF HOURS GIVEN LOW LEVEL THERMODYNAMICS AND INCREASING MID LEVEL WINDS AHEAD OF SHORTWAVE. SURFACE BOUNDARY NOT FAR BEHIND LEADING BAND OF TSTMS. LATEST WV IMAGERY SHOWS STRONG MID LEVEL DRY PUNCH BEING DRIVEN EASTWARD BY SHORTWAVE AND FAST APPROACHING FORECAST AREA FROM THE WEST. BAND OF PRECIP ALONG AND JUST WEST OF SURFACE BOUNDARY IS NARROWING WITH TIME AND ACCELERATING SOMEWHAT. THUS...PRECIP SHOULD BEGIN TO END FROM WEST TO EAST DURING THE NEXT 1-2 HOURS...MOST LIKELY ENDING IN THE EAST WELL BEFORE DAYBREAK. PLAN TO UPDATE ZONES CLOSE TO MIDNIGHT TO ADJUST POPS/PRECIP TIMING. .APX...NONE. ROWLEY
In the hours before
Local storm report, Jun 28, 9:37 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
937 PM EDT MON JUN 28 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM CADILLAC MI BILLBOARD AND POWER
06/28/99 WEXFORD LINES BLOWN OVER
0905 PM EAST JORDAN MI 60 MPH TSTM GUST
06/28/99 CHARLEVOIX
0905 PM 3 NE PETOSKEY MI TREES BLOW OVER
06/28/99 EMMETLocal storm report, Jun 28, 9:37 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
937 PM EDT MON JUN 28 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM CADILLAC MI BILLBOARD AND POWER
06/28/99 WEXFORD LINES BLOWN OVER
0905 PM EAST JORDAN MI 60 MPH TSTM GUST
06/28/99 CHARLEVOIX
0905 PM 3 NE PETOSKEY MI TREES BLOW OVER
06/28/99 EMMETThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:24 PM EDT | Severe Thunderstorm Warning | APX | Charlevoix | 46 min |
| Jun 28, 8:27 PM EDT | Severe Thunderstorm Warning | APX | Emmet | 63 min |
| Jun 28, 8:55 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan | 60 min |
| Jun 28, 8:55 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 60 min |
| Jun 28, 9:03 PM EDT | Severe Thunderstorm Warning | APX | Otsego | 47 min |
| Jun 28, 10:41 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 64 min |
| Jun 28, 11:01 PM EDT | Tornado Warning | APX | Oscoda | 59 min |
| Jun 28, 11:12 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.